Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » The prednisone dependent woes


06-02-2013, 11:51 AM   #1
Mitsu
 
Join Date: May 2013
Location: Atlanta, Georgia
The prednisone dependent woes

I'm wondering how many folks here are Prednisone dependent, at what dose, for how long, what adverse effects have developed, and what do you do about the complications. One thing that has been recently discovered by lab test is that I produce low levels of immunoglobulins. I'm stuck on 10 mg prednisone a day and have tried slow-slow-slow taper and to change the axis to get on hydrocortisone which may be easier to get off, but no luck there. Bruising easy and slow healing of cuts are probably other complications. Also wondering if chronic IBD anemia and rapid iron loss are associated with the dependency.

Last edited by Mitsu; 06-02-2013 at 12:14 PM. Reason: incomplete
06-02-2013, 10:11 PM   #2
lblair
Senior Member
 
lblair's Avatar
 
Join Date: May 2013
Location: Circle Pines Minnesota

My Support Groups:
Hi

I was stuck on 40mg and down to 15mg and go back on Tues to see if I can go down even more. It seems like when I decrease I have a flare up. Currently on no meds they stopped my Imruan I was only on that for 4 weeks to the day.

Anemia I was told is normal I was very low and found out that I was bleeding in the Small bowel and found out I had Chron;s and a Gluten Allergic!!!So I had iron infusions because I could not take oral iron made me sick!!!! My levels are normal and they monitor it every 3 months.

Blessing Lisa
06-12-2013, 08:51 AM   #3
dd14081
 
Join Date: Aug 2012
Hi, I guess I am curious as to what "dependency" means. My husband has only had to take Prednisone a handful of times since he was diagnosed with Crohns back in 1980; he has been lucky in that respect. Last summer he was hospitalized for a partial bowel obstruction and went on Pred. He tapered down and was ok until February of this year. He started having pain again and was put on Prednisone & Humira. He tapered down over the course of 3 months and has been off the Pred for about one week (he is still on Humira). He is starting to get a rumbly gut and has been having a few bouts of the di. Does it take a while for your body to "adjust" to not having any additional Pred or does this mean he is "dependent" and his disease is still active? Since he has not had alot of experience with Pred we are hoping someone could share their experience of the taper process.
06-12-2013, 09:16 AM   #4
Clash
Forum Monitor
 
Clash's Avatar
dd14081, if your husband's symptoms returned shortly after stopping the Pred then it is probably that the Humira isn't completely taking care of the inflammation.

Pred knocks down the inflammation and is great for that but after stopping symptoms generally return, hence the need for a maintenance med. But some times you have to tweak the schedule of the maintenance med or up the dose or even possibly switch maintenance meds to find one that works for your husband.

I don't think you are dealing with pred dependency but I'm sure other will be along with more information. Good luck and hope your husband is feeling better soon.
__________________
Clash
Mom to
C age 19
dx March 2012 CD

CURRENT MEDS: MTX injections, Stelara


Dx May 2014: JSpA
8/2014 ileocecectomy
9/2017 G tube

PAST MEDS: remicade, oral mtx, humira
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » The prednisone dependent woes
Thread Tools


All times are GMT -5. The time now is 10:30 AM.
Copyright 2006-2017 Crohnsforum.com